Alert archive / Kansas / Special Weather Statements in 2019

Special Weather Statement, NWS Springfield, MO

June 26, 2019Cherokee County, Kansas

NWS Springfield, MO issued this special weather statement at Jun 26, 2019, 3:21 PM CDT for Cherokee County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 3:21 PM CDT (20:21 UTC)
Expired
Jun 26, 2019, 4:00 PM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Cherokee County, KS

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:30 PM CDTHAIL 0.75 Nnw Crestline, KS
Jun 26, 4:00 PM CDTHAIL 14 Wnw Lawton, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS83 KSGF 262021
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
321 PM CDT Wed Jun 26 2019
 
KSZ101-MOZ088-262100-
Cherokee KS-Jasper MO-
321 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND WESTERN
JASPER COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scammon, or near Columbus, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Joplin...                         Webb City...
Carl Junction...                  Galena...
Airport Drive...                  Weir...
Scammon...                        Asbury...
Waco...                           Crestline...
Lawton...                         

LAT...LON 3711 9482 3730 9482 3735 9449 3707 9449
TIME...MOT...LOC 2021Z 270DEG 8KT 3722 9473 

$$

Lindenberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:41 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 26, 2:41 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
241 PM CDT Wed Jun 26 2019

.SHORT TERM...(Tonight and Thursday)
Issued at 240 PM CDT Wed Jun 26 2019

Extent and intensity of thunderstorms this afternoon to be main
forecast concern. Overnight induced MVC has slipped slowly
eastward into the Osage Beach area with a band of thunderstorms
to its south along I-44. Of concern is the MLCAPEs that these
storms will encounter as the band shifts into south central
Missouri later this afternoon. Weak bulk shear will preclude
organized severe but isolated warnings will be a possibility. The
storms will be diurnal with a quick decline by early evening.

Diurnal convection may again form Thursday afternoon on the
periphery of the upper ridge...with coverage isolated at best and
primarily over the eastern Ozarks.

.LONG TERM...(Friday through Wednesday)
Issued at 240 PM CDT Wed Jun 26 2019

The southwest to northeast orientated upper ridge will continue to build
into the forecast area into this weekend...warming temperatures
and diminishing thunderstorm coverage.

The ridge will begin to flatten on Sunday as a northern stream
wave ejects out of the west coast trough allowing the Gulf flow to
increase on strengthening southerly flow. Thunderstorm chances as
a result will increase on the over the start of the workweek
toward the holiday.

It will remain seasonably warm with temperature warming well into
the 80s each day. Dew points will climb into the low 70s, raising
heat indices up into the 90s. .

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1248 PM CDT Wed Jun 26 2019

Area terminals will largely maintain VFR conditions through this
afternoon, though, an isolated thunderstorm at the BBG or SGF
terminals this afternoon may bring flight categories down to MVFR
for a brief time.

Surface winds have been variable through most of the morning and
will continue to lack consistent direction through the
afternoon-- this in large part to a low-level atmospheric eddy
(MCV) currently passing through the Missouri Ozarks.

Skies clear out overnight with the presence of an upper- level
ridge and associated surface high pressure. With calm winds and
relatively wet soils, some light patchy fog will be possible near
12z.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Albano
Hazardous weather outlook, Jun 26, 12:13 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1213 PM CDT Wed Jun 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1213 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Limited lightning risk.
  Limited excessive heat risk.

DISCUSSION...

Heat index values will increase into the mid and upper 90s this
afternoon from southeast Kansas into central Missouri.

Widely scattered thunderstorms will be possible through 6 PM...mainly
south of Interstate 44 and east of Highway 65. Some of these
storms may produce winds to 50 mph and small hail. Heavy downpours
will also lead to a limited threat of flooding in areas where
storms move over the same area.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values may warm into the middle to upper 90s at times
this week.

There will be several small chances for thunderstorms throughout
the week and into next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Runnels

In the hours before

Special weather statement, Jun 26, 1:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
148 PM CDT Wed Jun 26 2019

MOZ090-261930-
Greene MO-
148 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 230 PM CDT...

At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ash Grove, or 15 miles east of Greenfield, moving southeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Springfield...                    Republic...
Battlefield...                    Willard...
Ash Grove...                      Walnut Grove...
Brookline...                      Glidewell...
Cave Springs...                   Bois D'arc...
Galloway...

This includes Interstate 44 between mile markers 63 and 84.

LAT...LON 3724 9361 3728 9361 3728 9363 3741 9362
      3743 9360 3743 9351 3723 9314 3709 9328
      3710 9344
TIME...MOT...LOC 1848Z 309DEG 19KT 3735 9357

Lindenberg
Special weather statement, Jun 26, 3:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
318 PM CDT Wed Jun 26 2019

MOZ097-106-262100-
Oregon MO-Howell MO-
318 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWELL AND OREGON
COUNTIES UNTIL 400 PM CDT...

At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mammoth Spring, or near Thayer, moving northeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Grand Gulf State Park...          Thayer...
Mammoth Spring...                 Alton...
Koshkonong...                     Brandsville...
Thomasville...                    Rover...
Wilderness...                     Couch...
Greer...

LAT...LON 3689 9157 3689 9156 3670 9112 3649 9142
      3651 9176
TIME...MOT...LOC 2018Z 208DEG 18KT 3650 9163

Lindenberg
Special weather statement, Jun 26, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
321 PM CDT Wed Jun 26 2019

KSZ101-MOZ088-262100-
Cherokee KS-Jasper MO-
321 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND WESTERN
JASPER COUNTIES UNTIL 400 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scammon, or near Columbus, moving east at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Joplin...                         Webb City...
Carl Junction...                  Galena...
Airport Drive...                  Weir...
Scammon...                        Asbury...
Waco...                           Crestline...
Lawton...

LAT...LON 3711 9482 3730 9482 3735 9449 3707 9449
TIME...MOT...LOC 2021Z 270DEG 8KT 3722 9473

Lindenberg

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:30 AM CDTSpecial Weather StatementSGFVernon60 min
Jun 26, 3:13 AM CDTSpecial Weather StatementSGFBarton, Cedar, Jasper, Vernon62 min
Jun 26, 3:43 AM CDTSevere Thunderstorm WarningSGFJasper, Newton30 min
Jun 26, 4:01 AM CDTSpecial Weather StatementSGFLawrence, McDonald, Newton59 min
Jun 26, 4:37 AM CDTSpecial Weather StatementSGFBarry, Christian, Greene, Stone53 min
Jun 26, 1:48 PM CDTSpecial Weather StatementSGFGreene42 min
Jun 26, 3:18 PM CDTSpecial Weather StatementSGFOregon42 min
Jun 26, 3:50 PM CDTSpecial Weather StatementSGFBarry40 min
Jun 26, 4:00 PM CDTSevere Thunderstorm WarningSGFBarry45 min
Jun 26, 4:02 PM CDTSevere Thunderstorm WarningSGFJasper43 min
Jun 26, 4:23 PM CDTFlash Flood WarningSGFBarry6 hr
Jun 26, 4:43 PM CDTSevere Thunderstorm WarningSGFBarry47 min
Jun 26, 1:38 AM CDTSpecial Weather StatementSGFBourbon67 min
Jun 26, 4:40 PM CDTFlash Flood WarningSGFCherokee6 hr
Jun 26, 4:41 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford49 min

Nearby

Special Weather Statements in Kansas, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.